Alert archive / Arkansas / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 247, NWS Little Rock, AR

October 15, 20214 counties in Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Oct 15, 2021, 12:31 PM CDT for 4 counties in Arkansas. It was in force for 44 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 15, 2021, 12:31 PM CDT (17:31 UTC)
Expired
Oct 15, 2021, 1:15 PM CDT
In force
44 min
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Conway County, AR, Perry County, AR, Pope County, AR, Yell County, AR

The radar

The Western Arkansas radar (KSRX), 96 km from the middle of the area, began a volume at 17:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 15, 1:00 PM CDTHAIL 1Ola, AR

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 29 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 15, 12:28 PM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 5.5 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2021-10-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 260 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2021-10-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -75 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
260 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
507 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
-75 m²/s²
0-3 km storm-relative helicity
254 m²/s²
Significant tornado parameter
-0.1
Supercell composite
-1.4

Open this sounding in Storm Lab

The text

As transmitted.

074 
WUUS54 KLZK 151731
SVRLZK
ARC029-105-115-149-151815-
/O.NEW.KLZK.SV.W.0247.211015T1731Z-211015T1815Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Little Rock AR
1231 PM CDT Fri Oct 15 2021

The National Weather Service in Little Rock has issued a

* Severe Thunderstorm Warning for...
  Northwestern Perry County in central Arkansas...
  Southwestern Conway County in central Arkansas...
  Central Yell County in central Arkansas...
  South central Pope County in central Arkansas...

* Until 115 PM CDT.

* At 1231 PM CDT, a severe thunderstorm was located near Fourche
  Valley, or 8 miles west of Danville, moving east at 40 mph.

  HAZARD...60 mph wind gusts and nickel size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Danville...                       Pottsville...
  Ola...                            Carden Bottoms...
  Plainview in Yell County...       Petit Jean River WMA...
  Galla Creek WMA...                Belleville...
  Havana...                         Casa...
  Aplin...                          Corinth...
  Birta...                          Nimrod...
  Ranger...                         Wing...
  Holla Bend...                     Kingston...
  Rover...                          Sunlight Bay Park...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3492 9361 3508 9363 3524 9300 3497 9292
TIME...MOT...LOC 1731Z 258DEG 34KT 3500 9353 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

46
4 follow-up statements
865 
WWUS54 KLZK 151737
SVSLZK

Severe Weather Statement
National Weather Service Little Rock AR
1237 PM CDT Fri Oct 15 2021

ARC029-105-115-149-151815-
/O.CON.KLZK.SV.W.0247.000000T0000Z-211015T1815Z/
Perry AR-Conway AR-Yell AR-Pope AR-
1237 PM CDT Fri Oct 15 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 PM CDT
FOR NORTHWESTERN PERRY...SOUTHWESTERN CONWAY...CENTRAL YELL AND SOUTH
CENTRAL POPE COUNTIES...

At 1236 PM CDT, a severe thunderstorm was located 4 miles 
southwest of Danville, moving east at 40 mph.

HAZARD...60 mph wind gusts and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Danville...                       Pottsville...
Ola...                            Carden Bottoms...
Plainview in Yell County...       Petit Jean River WMA...
Galla Creek WMA...                Belleville...
Havana...                         Casa...
Aplin...                          Corinth...
Birta...                          Nimrod...
Ranger...                         Wing...
Holla Bend...                     Kingston...
Rover...                          Sunlight Bay Park...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3492 9361 3508 9363 3524 9300 3497 9292
TIME...MOT...LOC 1736Z 258DEG 34KT 3501 9347 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

46
201 
WWUS54 KLZK 151742
SVSLZK

Severe Weather Statement
National Weather Service Little Rock AR
1242 PM CDT Fri Oct 15 2021

ARC029-105-115-149-151815-
/O.CON.KLZK.SV.W.0247.000000T0000Z-211015T1815Z/
Perry AR-Conway AR-Yell AR-Pope AR-
1242 PM CDT Fri Oct 15 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 PM CDT
FOR NORTHWESTERN PERRY...SOUTHWESTERN CONWAY...CENTRAL YELL AND SOUTH
CENTRAL POPE COUNTIES...

At 1241 PM CDT, a severe thunderstorm was located over Danville,
moving east at 40 mph.

HAZARD...Golf ball size hail and 70 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect 
         considerable tree damage. Wind damage is also likely to 
         mobile homes, roofs, and outbuildings.

Locations impacted include...
Danville...                       Pottsville...
Ola...                            Carden Bottoms...
Plainview in Yell County...       Petit Jean River WMA...
Galla Creek WMA...                Belleville...
Casa...                           Aplin...
Corinth...                        Birta...
Ranger...                         Wing...
Holla Bend...                     Kingston...
Rover...                          Sunlight Bay Park...
Carter Cove Park...               Lakeview in Yell County...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3494 9348 3510 9353 3524 9300 3497 9292
TIME...MOT...LOC 1741Z 258DEG 34KT 3502 9340 

TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

46
564 
WWUS54 KLZK 151755
SVSLZK

Severe Weather Statement
National Weather Service Little Rock AR
1255 PM CDT Fri Oct 15 2021

ARC029-105-115-149-151815-
/O.CON.KLZK.SV.W.0247.000000T0000Z-211015T1815Z/
Perry AR-Conway AR-Yell AR-Pope AR-
1255 PM CDT Fri Oct 15 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 PM CDT
FOR NORTHWESTERN PERRY...SOUTHWESTERN CONWAY...CENTRAL YELL AND SOUTH
CENTRAL POPE COUNTIES...

At 1255 PM CDT, a severe thunderstorm was located over Ola, or 8
miles east of Danville, moving east at 40 mph.

HAZARD...70 mph wind gusts and half dollar size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect considerable 
         tree damage. Wind damage is also likely to mobile homes, 
         roofs, and outbuildings.

Locations impacted include...
Danville...                       Pottsville...
Ola...                            Carden Bottoms...
Plainview in Yell County...       Petit Jean River WMA...
Galla Creek WMA...                Casa...
Aplin...                          Birta...
Carter Cove Park...               Lakeview in Yell County...
Ranger...                         Holla Bend...
Mt George...                      Pontoon...
Kingston...                       Centerville...
Sunlight Bay Park...              Garden Point Recreation Area...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3495 9333 3511 9338 3524 9300 3497 9292
TIME...MOT...LOC 1755Z 258DEG 34KT 3505 9324 

TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

46
974 
WWUS54 KLZK 151808
SVSLZK

Severe Weather Statement
National Weather Service Little Rock AR
108 PM CDT Fri Oct 15 2021

ARC029-105-115-149-151815-
/O.CON.KLZK.SV.W.0247.000000T0000Z-211015T1815Z/
Perry AR-Conway AR-Yell AR-Pope AR-
108 PM CDT Fri Oct 15 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 PM CDT
FOR NORTHWESTERN PERRY...SOUTHWESTERN CONWAY...EAST CENTRAL YELL AND
SOUTH CENTRAL POPE COUNTIES...

At 107 PM CDT, a severe thunderstorm was located near Carden Bottoms,
or 13 miles south of Russellville, moving east at 40 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Carden Bottoms...                 Galla Creek WMA...
Petit Jean State Park...          Casa...
Birta...                          Lakeview in Yell County...
Holla Bend...                     Pontoon...
Centerville...                    

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3497 9317 3511 9323 3522 9299 3498 9292
TIME...MOT...LOC 1807Z 258DEG 34KT 3508 9310 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

46

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 15, 4:46 AM CDT, 7 hours 45 minutes earlier.

Area forecast discussion, Oct 15, 4:46 AM CDT, 7 hours 45 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
446 AM CDT Fri Oct 15 2021

.SHORT TERM...Today Through Saturday

Bottom line up front: A cold front will move across Arkansas
today, probably bringing with it some strong thunderstorms,
especially during the afternoon hours of the day. The main threat
associated with strong to severe storms would be damaging winds. The
cold front will definitely bring much drier and cooler air into
the region for the weekend.

Details...if you want them:

Early morning subjective surface analysis placed a cold front near
Muskogee, OK, extending southwest across central Oklahoma, but
southeast of the OKC metro area to somewhere around Wichita Falls,
TX. Along this cold front, the weather was mostly quiet, but
regional radars showed a fairly well organized linear mesoscale
convective system (MCS) move east towards Fort Smith, AR and
points to the north across northwest Arkansas in general. Across
far southeast Arkansas, regional radars continued to show an area
of persistent but shallow convection from Fordyce/Monticello/Pine
Bluff moving northeast towards the Memphis metro area. Earlier
this morning, when the heavier rain showers and thunderstorms were
over southeast Arkansas, rainfall rates were falling at about 1
in per hour. Most of that rain will likely move northeast away
from the state by sunrise.

Early morning water vapor satellite imagery showed the deeper,
more organized MCS currently over far northeast Oklahoma had
developed just southwest of the Oklahoma City metro area, before
expanding in coverage and intensity as it moves northeast. This
makes sense as the Storm Prediction Center's objective analysis
system shows the linear MCS tapping into a corridor of higher
theta-e air at or around the 925 mb layer. These storms will
continue to move northeast as water vapor satellite imagery shows
a trough over the central Great Plains providing relatively strong
southwest winds aloft.

The MCS itself has been organized long enough and has released
enough latent heat to act as its own small/mesoscale low pressure
system. The continued release of latent heat will have created a
fairly strong mid-level vortex while destroying the troughing
aloft by creating a potential vorticity bubble in the middle of
the upper trough. These dynamics have allowed the MCS to pull east
away from the southwest winds aloft and move more directly at
Arkansas rather than Missouri. This MCS will likely weaken an hour
or so after sunset and the low-level moisture axis feeding it
begins to mix with drier air above and below the 925 mb level, but
the mid-level dynamics will remain, even if all of the
precipitation eventually dissipates by mid-morning. Assuming this
happens, and the MCS doesn't get rooted to a surface based influx
of moisture, it will leave behind a mesoscale convective vortex
(MCV) that we will have to watch closely later this afternoon as
it will likely play a role on where and when storms develop during
the peak heating hours of the day.

As for Arkansas and our forecast for today, the confidence in the
high and low temperature are pretty high...highs will top out in
the lower to mid 80s, while lows will fall into the mid to upper
40s behind the front. What remains uncertain is how much, how
severe, and where storms will develop this afternoon across the
state. The answer might be as easy as following the cold front.
That's certainly what our convective parameterizing model
guidance suggests. If storms simply develop more or less uniformly
along the front, they will encounter plentiful heat and humidity,
measuring up to 1500 to 2000 J/kg of thunderstorm potential
energy (CAPE) and wind shear with winds near the surface out of
the south-southwest at 10 to 15 kts, and winds 5-6 km aloft at 50
to 60 kts, allowing for a bulk wind shear difference on the order
of 40 to 50 kts...certainly sufficient for supporting strong to
severe thunderstorms if they are able to develop in the first
place.

If storms develop in this environment, the 0-6km bulk shear vector
will be out of the southwest at 40-50 kts, or oriented nearly
parallel to the position of the cold frontal boundary as it moves
across the state today. If storms are more or less uniformly
aligned along the front, they would interact with low-level wind
shear in completely perpendicular manner, as the storms moving
southeast with the front would be almost directly orthogonal to
the southwesterly bulk shear/winds aloft. This is also known as a
cross-wise low-level shear/thunderstorm interaction which makes
thunderstorms behave in a manner that it much more supportive of
damaging winds than it is for tornadoes. There will be a chance
for hail with these storms either way, as there is plenty of
thunderstorm energy in the form of heat and humidity present to
allow for storms tall enough and organized enough to allow hail to
develop. The threat of damaging winds and some large hail...on
average, hail up to the size of a quarter, are the primary reasons
that much of Arkansas is included in a marginal to slight risk of
severe storms today by the Storm Prediction Center.

The key forecast problem today therefore doesn't appear to be tied
to the type or severity of storms we get, because if we get
storms, everything I've typed about above here pretty accurately
describes how they will behave and what they'll do. They'll
typically organize into linear structures, some bowed out
structures, and at the apex of those bows you'll find the
strongest potential for wind damage at the surface. The key
forecast problem is, will we get storms at all today. Looking at
convective parameterizing models guidance versus convection
allowing model guidance, the convection parameterizing model
guidance initiates its shallow convection scheme without tripping
its deep convection scheme. What does that mean? Well, it means
the model generates rainfall (or simulated reflectivity) but
doesn't otherwise show the dynamics of a thunderstorm system
moving across the state in most of its other mass fields (e.g.
leaving the humidity at the 700 mb level at 10%, among many other
factors).

The problem with thunderstorm convection initiation today appears
to be the lack of strong forcing for ascent versus a very warm and
humid lower atmosphere with a very hot and dry upper atmosphere in
place at the same time. We do have a pretty strong cold front
moving across the state today, but that frontal
circulation/density current will only push warm and humid air up
so high before either forcing aloft or free convection kicks in to
allow the thunderstorm to take off and become a system all on its
own. It's a fascinating, but incredibly complex problem to
unravel, but one way to do so is to take a cross section of the
air across the state this afternoon from northwest to southeast
and diagnose what the model(s) are doing aloft.

Loading parameters like Petterson or QG frontogenesis, saturated
theta-e, ageostrophic vertical motions and humidity can all help
diagnose the likelihood of air "breaking the cap" and allowing
thunderstorms to blossom all along the front this afternoon.
Performing this analysis early this morning showed that from the
surface to about the 800 mb level, there is a very focused, but
somewhat shallow layer of strong instability. The air forced
upwards by frontogenetic forcing into this layer causes the air to
rise rapidly until there is no more support for "pushing" the air
up anymore. The most common upper level forcing for ascent is
known as differential positive vorticity advection (DPVA), and
very little will exist over Arkansas today...unless...something
happened to the southwest flow aloft to break up the otherwise dry
and fast southwesterly flow aloft.

Looking at the cross section, the frontogenetic forcing works on
breaking the cap throughout much of the day headed into the early
afternoon hours, but with no thunderstorm activity activated yet
(despite the simulated reflectivity the model "outputs", the
model isn't out-putting that anyways, but that's a story for
another time.). The cross section does show that some higher
saturated theta-e air breaks into some lower saturated theta-e air
aloft during the peak heating hours of the day. Watching it in
motion reminds me of a time lapse of a flower blooming...which
means I've typed too long and I'm probably getting too tired, but
stick with me here.

If storms are going to fire along this cold front today, they are
most likely going to do so after 1-2 pm CDT, but may occur faster
if the front encounters the MCV left over from the early morning
northeast Oklahoma storm system, the MCV (see, I brought it all
back together here at the end). If we can see the MCV on visible
satellite imagery, and we see the front moving, where the front
meets the MCV, the first storms are likely to develop, and develop
quickly. If they never meet up, we may still see some strong
storms, but their coverage will likely be much more limited than
previously expected.

Either way, any individual storm that develops will have a chance
at becoming strong and/or severe, with damaging winds posing the
primary threat. If any "bow echoes" get really well developed,
they could alter the environment enough to support the chance of a
weak/brief tornado on the northern bookend of the bow, but this
looks unlikely at this time.

Behind the front, the forecast gets much less complicated as cool
and dry air filter into the state, clearing skies out, and
bringing temperatures down into the mid to upper 40s.

Saturday will once again remain somewhat simple weather wise with
cool and dry air in place with highs in the lower to mid 70s.

Saturday night will be cooler with a cooler start to the overnight
hours under mostly clear skies allowing temperatures to fall into
the mid to lower 40s for most locations across the state.

Hope you have a great day!

Cavanaugh

&&

.LONG TERM...Saturday Night Through Friday

At the beginning of the period, surface high pressure will be
moving through the region, with upper ridging being predominant
over the central conus east of the Rockies. By mid-week, the
longwave pattern will begin to flatten out a bit, with the surface
high moving toward the Eastern Seaboard. Temperatures will
moderate through the week, though most areas should stay in the
70s to lower 80s for highs. By Thursday, an upper trough will be
moving into the plains, and this will push a frontal boundary into
the region. With fairly flattened upper flow, there really won't
be significant deep moisture return ahead of the front, but the
boundary should provide enough synoptic scale lift for small
chances of showers/storms.

Smith

&&

.PRELIMINARY POINT TEMPS/POPS...
Batesville AR     79  47  69  44 /  50  10   0   0
Camden AR         85  49  72  44 /  40  10   0   0
Harrison AR       69  43  64  42 /  50   0   0   0
Hot Springs AR    83  49  72  46 /  50   0   0   0
Little Rock   AR  84  49  71  46 /  40  10   0   0
Monticello AR     86  51  71  46 /  50  20   0   0
Mount Ida AR      81  46  71  42 /  50   0   0   0
Mountain Home AR  73  44  67  42 /  40   0   0   0
Newport AR        81  48  68  44 /  50  10   0   0
Pine Bluff AR     86  50  71  45 /  50  10   0   0
Russellville AR   80  45  72  43 /  50   0   0   0
Searcy AR         82  47  71  42 /  50  10   0   0
Stuttgart AR      84  49  70  45 /  50  20   0   0
&&

.LZK Watches/Warnings/Advisories...
Dense Fog Advisory until 10 AM CDT this morning FOR Baxter-Boone-
Calhoun-Clark-Cleburne-Conway-Dallas-Faulkner-Fulton-Garland-
Grant-Hot Spring-Independence-Izard-Johnson-Logan-Lonoke-Marion-
Montgomery-Newton-Ouachita-Perry-Pike-Polk-Pope-Pulaski-Saline-
Scott-Searcy-Sharp-Stone-Van Buren-White-Yell.

&&

Short Term...Cavanaugh / Long Term...Smith
Hazardous weather outlook, Oct 15, 5:08 AM CDT, 7 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
508 AM CDT Fri Oct 15 2021

ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-161015-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-
Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-
Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
508 AM CDT Fri Oct 15 2021

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

There is a risk for severe thunderstorms from late this morning
through the afternoon hours of the day, especially for the eastern
two-thirds of the state. The primary threat for any severe
thunderstorm is damaging winds. Hail up to the size of quarters
and an isolated tornado cannot be ruled out.

.DAYS TWO THROUGH SEVEN...Saturday Through Thursday

No hazardous weather is expected at this time.

.Spotter Information Statement...

Spotter activation may be needed this afternoon.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

Cavanaugh

In the hours before

Special weather statement, Oct 15, 8:56 AM CDT, 3 hours 35 minutes before
Special Weather Statement
National Weather Service Little Rock AR
856 AM CDT Fri Oct 15 2021

ARZ021-030-151445-
Johnson AR-Logan AR-
856 AM CDT Fri Oct 15 2021

...A strong thunderstorm will impact portions of northern Logan and
southwestern Johnson Counties through 945 AM CDT...

At 855 AM CDT, Doppler radar was tracking a strong thunderstorm over
Ratcliff, or 7 miles east of Charleston, moving east at 35 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Clarksville...                    Paris...
Lamar...                          Knoxville...
Subiaco...                        Hartman...
Scranton...                       Ratcliff...
Hinkle...                         Hoyt...
Midway in Logan County...         Spadra...
Tokalon...                        Holman...
Lake Dardanelle...                Coal Hill...
Caulksville...                    Morrison Bluff...
Roseville...                      Dublin...

This includes Interstate 40 between mile markers 51 and 71.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3523 9392 3532 9391 3532 9381 3542 9380
      3536 9375 3538 9371 3547 9370 3553 9331
      3526 9329 3520 9400 3523 9400
TIME...MOT...LOC 1355Z 261DEG 31KT 3533 9391

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

46
Special weather statement, Oct 15, 9:56 AM CDT, 2 hours 35 minutes before
Special Weather Statement
National Weather Service Little Rock AR
956 AM CDT Fri Oct 15 2021

ARZ022-023-031-151545-
Pope AR-Van Buren AR-Conway AR-
956 AM CDT Fri Oct 15 2021

...A strong thunderstorm will impact portions of west central Van
Buren, north central Conway and central Pope Counties through 1045 AM
CDT...

At 952 AM CDT, Doppler radar was tracking a strong thunderstorm near
London, or 9 miles northwest of Russellville, moving east at 35 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Russellville...                   Dover...
London...                         Hector...
Jerusalem...                      Broomfield...
Taral...                          Lake Dardanelle...
Appleton...                       Brock Creek Campground...
Augsburg...                       Pleasant Valley in Pope County...
Gum Log...                        Macedonia in Conway County...
Caglesville...                    Moreland...
Mountain Man Trailhead...         Oak Grove in Pope County...
Scottsville...

This includes Interstate 40 between mile markers 72 and 80.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3531 9275 3531 9327 3533 9330 3547 9330
      3547 9323 3549 9322 3557 9278
TIME...MOT...LOC 1452Z 264DEG 31KT 3538 9325

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

46
Special weather statement, Oct 15, 12:07 PM CDT, 24 minutes before
Special Weather Statement
National Weather Service Little Rock AR
1207 PM CDT Fri Oct 15 2021

ARZ030-037-038-151800-
Scott AR-Logan AR-Yell AR-
1207 PM CDT Fri Oct 15 2021

...A strong thunderstorm will impact portions of southwestern Logan,
northeastern Scott and west central Yell Counties through 100 PM
CDT...

At 1206 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles northeast of Waldron, or 13 miles south of Booneville, moving
east at 35 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Danville...                       Stonehouse Recreation Area...
Cardiff...                        Gravelly...
Fourche Valley...                 Belleville...
Havana...                         Corinth...
Union Hill...                     Wing...
Macedonia in Yell County...       Olio...
Waltreak...                       Bluffton...
Rover...                          Nola...
Briggsville...                    Blue Ball...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3502 9394 3515 9343 3491 9338 3486 9392
TIME...MOT...LOC 1706Z 260DEG 30KT 3495 9384

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

46

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 14, 10:16 PM CDTDense Fog AdvisoryLZKBaxter, Calhoun, Clark, Cleburne, Conway, Dallas and 17 more11 hr
Oct 15, 5:56 AM CDTSpecial Weather StatementLZKNewton34 min
Oct 15, 8:56 AM CDTSpecial Weather StatementLZKLogan49 min
Oct 15, 9:56 AM CDTSpecial Weather StatementLZKPope49 min
Oct 15, 12:07 PM CDTSpecial Weather StatementLZKYell53 min
Oct 15, 1:11 PM CDTSevere Thunderstorm WarningLZKConway, Faulkner, Perry, Pope, Yell49 min
Oct 15, 1:30 PM CDTSevere Thunderstorm WarningLZKGarland, Montgomery, Perry, Saline, Yell45 min
Oct 15, 1:58 PM CDTSevere Thunderstorm WarningLZKConway, Faulkner, Perry, Pulaski33 min
Oct 15, 2:12 PM CDTSpecial Weather StatementLZKPerry33 min
Oct 15, 2:18 PM CDTSevere Thunderstorm WarningLZKFaulkner, Garland, Perry, Pulaski, Saline42 min
Oct 15, 2:30 PM CDTSpecial Weather StatementLZKFaulkner30 min
Oct 15, 2:51 PM CDTSpecial Weather StatementLZKPulaski24 min
Oct 15, 3:03 PM CDTSevere Thunderstorm WarningLZKFaulkner, Lonoke, Pulaski, White27 min
Oct 15, 3:21 PM CDTTornado WarningLZKLonoke, Pulaski, White24 min
Oct 15, 3:27 PM CDTSpecial Weather StatementLZKJackson33 min
Oct 15, 3:41 PM CDTSevere Thunderstorm WarningLZKLonoke, Monroe, Prairie, White, Woodruff49 min
Oct 15, 4:13 PM CDTSpecial Weather StatementLZKLonoke32 min
Oct 15, 4:25 PM CDTSevere Thunderstorm WarningLZKMonroe, Prairie, Woodruff50 min
Oct 15, 4:25 PM CDTSevere Thunderstorm WarningLZKLonoke, Prairie, Pulaski17 min
Oct 15, 4:41 PM CDTSpecial Weather StatementLZKMonroe34 min
Oct 15, 5:15 PM CDTSpecial Weather StatementLZKMonroe30 min
Oct 15, 6:25 PM CDTSpecial Weather StatementLZKDrew35 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.